Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

BLOOD PRESSURE MEDICATION NO LONGER NEEDED

Ok.... So here I am again asking a question for opinions.. Seriously I don t think I trust my doctor . He was new to me a month ago and I went in with a BP of 140/100 stressed out and overweight 248 lbs and 5ft 7 and drinking and smoking. So now 1 month later.. I quit smoking when I walked out his door (social smoker maybe like a pack a week) but I still quit and no drinking same day (about 20-30 beers a week)... I have lost 28 pounds. And I am doing cardio 4 times a week and eating tons of really healthy organic fresh foods. Ones that are targeted for lowering BP and Cholesterol... So now.. As of 3 days ago... I started taking only 1/2 of my prescribed dose of my Amlodipine which was 5mg. So for the last 2 days I have only taken 2.5mg. When I was taking the 5mg my BP was dropping really low like 92/64 low... Now with only the 2.5mg I am staying in the 107-111/68-74 ranges.... I called the doctor to tell him the great news and his nurse was like.. Yeah well that could be a fluke don t stop taking meds. I don t think I need them anymore. This doctor has been very ambitious about several items with my health which I find nice as he doesn t ignore my concerns.. But also I feel like he is treating me like a gereatric patient at the same time.. As this is a large percentage of his patients.. i am only 38 years old.. Female by the way.... :o)..... Any opinons from experience or medical knowledge.. Thanks.
Tue, 15 Dec 2009
Report Abuse
Question is related to
Drug/Medication
Treatment/Therapy
  User's Response
's  Response
(1) Good you quit smoking... more because of cancer than BP. Although it does bring added BP risks of stroke and heart attack. (2) Amlodipine vs. BP.... It's a trade-off - Not very difficult to keep taking the drug, and it helps... as against NOT taking it, which really (honestly) doesn't help, - does it? .... Well, ...Does it?..... you already -I suspect,,- know the answer, -or you wouldn't be asking the question Your problem isn't taking (*or not taking) your meds., -it's whether you want to live longer or die younger. Deciding which route to take is your problem. I can't choose,- nor can anyone on Answers. The choice is yours..... Now, CHOOSE.................
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am taking ramopril I am 82 and go to the gym every day. It is not reducing my blood pressure and not making me feel very well. My doctor has perscribed Cardicor but I have read it will slow my heart down( I haven t got a fast heart beat, just high blood pressure) and to be extra cautious with elderly people. not happy about taking this drug, haven t started it yet and would like an alternative

doctor1 MD

Hi, I am taking four different blood pressure med and I would like to now one or more is causing my hair to come out here is the med names Losartan Potassium 100mg, Hydrochlorothiazide 25mg,Verapamil ER180mg,Hydralazine 25mg . I also was taking amlodipine Generic for Norvasac 10mg no longer taking because made my ankles swell and hair came out.I have one more clonidine not taking it now I just want to know which is causing hair lost and weight gain thank you so much

doctor1 MD

What is the best blood pressure medication with the least side effects ? I have tried Linsinopril, Diovan (valsartan), Atenolol, Altace. They all bring my blood pressure down some, except for Diovan. It doesnt. The rest have similar side effects. Dizziness, incoherent, lack of energy. Thank you for your response. I am at risk of a stroke each day.

Recent questions on  Amlodipine

doctor1 MD

I have problem with staying hard while having sex. I take the following meds. Is there any medication that i would be able to take for this problem.



thAMLODIPINE BESYLATE-BENAZEPRIL 10MG-20MG Hypertension (morning 1x)

TEVETEN HCT 600-12.5MG Hypertension (night 1x)

Lexapro Tabs 10MG (morning half)

Lunesta Tabs 3MG Sleep (night 1x)

LANSOPRAZOLE 30 MG Stomach (morning 1x)

ere any medication that i would be able to take for this problem.

doctor1 MD

DEAR :I am a man 39 old - smoking 1 pocket daily - non alkohol -

I have hypertension since 6 year 17/11 . from Two years ago I started using drugs amlodipine 5mg but it side effect gynecomastia so I had to stop it and then used candesartan 16 mg, but in a recent study it is possible to cause cancer so i stoped it.then i take ramipril but it make me very weakness and it does not low my pressure . now i use coreg 6.25 but i have acid uric stones and it arise acid uric and formed new stone . my question is what proper drug can i take for hypertension with this story

THANKS

doctor1 MD

I have been taking Losatan 100-25 MG and Amlodipine Besylate and started Adipex for weight loss. After two weeks and reducing Adipex to 1/2 pill twice daily my ankles swelled, joint aches and found it hard to breathe. Stopped Adipex when suffering breathing problems. Am I in danger, doctor said should be ok, but three days later, ankle swelling reduced, breathing better but sore and achy.

doctor1 MD

If I have uterine fibroids can i take cerazette?
I am 46. I have been diagnosed with multiple uterine fibroids and been advised to have a hysterectomy which I don't want to have right now. My only symptoms are heavy bleeding. I currently take amlodipine 5mg for high blood pressure, tranexemic acid and mefenamic acid for the bleeding.

doctor1 MD

i have high blood pressure and have been taking Edarbyclor for a number of years. Recently my blood pressure has elevated from 130's over 80 to 175 over 70. I have changed doctors because of moving to a new location and he has changed my...

doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow. My question is can I take the rest of of high blood pressure meds today with my Bystolic? Thank You!...

doctor1 MD

i feel un easyness and my B P doesn't come in control but when i start walking it start going down .two week before i was using only 2.5 stamilo one time now 5 mg stamilo two times not working. my doctor increase this dose but i am not feeling...